Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 93, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 16, 2016, 8:41 PM CDT for Carson County, Potter County, Texas. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2016, 8:41 PM CDT (01:41 UTC)
- Expired
- May 16, 2016, 9:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Carson County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 29 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 9:35 PM CDT | HAIL 1 | 7 Nw Panhandle, TX | RELAYED VIA BROADCAST MEDIA FROM VIEWER. |
| May 16, 9:45 PM CDT | HAIL 1.75 | Pantex, TX | HAIL TO THE SIZE OF GOLF BALLS AND 52 MPH WIND GUSTS REPORTED AT PANTEX. |
| May 16, 9:50 PM CDT | HAIL 2.5 | 1 E Panhandle, TX | HAIL TO THE SIZE OF TENNIS BALLS WAS FALLING EAST OF PANHANDLE WITH SOME FLOODING OF RURAL ROADS ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 16.5
The text
As transmitted.
193
WUUS54 KAMA 170141
SVRAMA
TXC065-375-170245-
/O.NEW.KAMA.SV.W.0093.160517T0141Z-160517T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
841 PM CDT MON MAY 16 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARSON COUNTY IN THE PANHANDLE OF TEXAS...
NORTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 945 PM CDT
* AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF MASTERSON...OR 22 MILES SOUTH OF DUMAS...MOVING SOUTHEAST AT 35
MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
PANHANDLE...FRITCH...WHITE DEER...SKELLYTOWN AND PANTEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3547 10200 3562 10189 3562 10126 3554 10109
3551 10109 3518 10135 3518 10151
TIME...MOT...LOC 0141Z 294DEG 30KT 3555 10187
HAIL...2.75IN
WIND...60MPH
$$
BRB5 follow-up statements
317
WWUS54 KAMA 170145
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
845 PM CDT MON MAY 16 2016
TXC065-375-170245-
/O.CON.KAMA.SV.W.0093.000000T0000Z-160517T0245Z/
CARSON TX-POTTER TX-
845 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CARSON AND NORTHEASTERN POTTER COUNTIES...
AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF MASTERSON...OR 22 MILES NORTH OF AMARILLO...MOVING SOUTHEAST AT 35
MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...THREE INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
PANHANDLE...FRITCH...WHITE DEER...SKELLYTOWN AND PANTEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3545 10195 3562 10185 3562 10126 3554 10109
3551 10109 3518 10135 3518 10150
TIME...MOT...LOC 0145Z 294DEG 32KT 3552 10181
HAIL...3.00IN
WIND...60MPH
$$
BRB279
WWUS54 KAMA 170202
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT MON MAY 16 2016
TXC065-375-170245-
/O.CON.KAMA.SV.W.0093.000000T0000Z-160517T0245Z/
CARSON TX-POTTER TX-
902 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CARSON AND NORTHEASTERN POTTER COUNTIES...
AT 902 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
FRITCH...OR 18 MILES SOUTHWEST OF BORGER...MOVING EAST AT 35 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
PANHANDLE...WHITE DEER AND PANTEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3544 10186 3562 10175 3555 10112 3554 10109
3551 10109 3519 10134
TIME...MOT...LOC 0202Z 291DEG 28KT 3549 10166
HAIL...2.50IN
WIND...60MPH
$$
BRB849
WWUS54 KAMA 170209
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT MON MAY 16 2016
TXC065-375-170245-
/O.CON.KAMA.SV.W.0093.000000T0000Z-160517T0245Z/
CARSON TX-POTTER TX-
909 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL CARSON AND NORTHEASTERN POTTER COUNTIES...
AT 909 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
FRITCH...OR 16 MILES NORTHWEST OF PANHANDLE...MOVING EAST AT 30 MPH.
HAZARD...TWO INCH HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
PANHANDLE AND WHITE DEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3545 10179 3559 10171 3556 10119 3555 10112
3554 10109 3551 10109 3524 10130
TIME...MOT...LOC 0209Z 289DEG 27KT 3548 10163
HAIL...2.00IN
WIND...<50MPH
$$
BRB153
WWUS54 KAMA 170216
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
916 PM CDT MON MAY 16 2016
TXC065-375-170245-
/O.CON.KAMA.SV.W.0093.000000T0000Z-160517T0245Z/
CARSON TX-POTTER TX-
916 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL CARSON AND EAST CENTRAL POTTER COUNTIES...
AT 916 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
FRITCH...OR 15 MILES NORTHWEST OF PANHANDLE...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
PANHANDLE AND WHITE DEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3549 10171 3559 10164 3556 10119 3555 10112
3554 10109 3551 10109 3524 10130 3534 10153
3538 10162
TIME...MOT...LOC 0216Z 291DEG 26KT 3548 10160
HAIL...1.75IN
WIND...<50MPH
$$
BRB662
WWUS54 KAMA 170232
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
932 PM CDT MON MAY 16 2016
TXC065-375-170245-
/O.CON.KAMA.SV.W.0093.000000T0000Z-160517T0245Z/
CARSON TX-POTTER TX-
932 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL CARSON AND EAST CENTRAL POTTER COUNTIES...
AT 932 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF
PANHANDLE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
PANHANDLE AND WHITE DEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3541 10164 3558 10165 3557 10159 3553 10109
3551 10109 3524 10130 3534 10153 3538 10162
TIME...MOT...LOC 0232Z 292DEG 28KT 3540 10145
HAIL...1.50IN
WIND...60MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:42 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 16, 6:42 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 642 PM CDT MON MAY 16 2016 .Aviation...00z tafs Flying conditions will degrade and remain poor overnight behind a cold front that is knocking on the door. Thunderstorms will affect KDHT and KGUY over the next few hours but KAMA should remain tstorm- free...barely. Winds will be fairly staunch out of the NE through most of the period. Cigs will drop to LIFR overnight and slowly struggle through the day Tuesday to make it back to MVFR by the afternoon. Simpson && .Prev Discussion... /Issued 609 PM CDT MON MAY 16 2016/ ..Tornado Watch 177 in effect for the northwestern Texas Panhandle through 10 PM CDT tonight... Update...Severe Thunderstorms with a history of producing tornadoes are located in Dallam County in the northwest Texas Panhandle. Favorable mesoscale environment in place ahead of these storms have prompted an issuance of Tornado Watch 177 for the northwestern Texas Panhandle counties through 10 PM CDT tonight. All residents in the area should have an ability to receive alerts as these storms continue to move east to southeast at 35 MPH. Bieda Prev Discussion... /Issued 332 PM CDT MON MAY 16 2016/ Mesoscale Update...19z special sounding analysis and update... A severe thunderstorm was located in Union County in ne NM and this storm is meandering ESE. This storm/other storms will likely grow upscale into a severe cluster that will move ese across the northern half of the Panhandles with hail to golf balls and damaging winds the greatest threats. This re-affirms the scenario discussed in the 1235 PM mesoscale AFD. An interesting and potentially concerning boundary has formed and can be analyzed from Quitaque-Silverton-Happy-Umbarger-Vega-Romero. This baroclinic zone is a result of the very stable airmass (66F at KAMA) over much of the ern half of the TX Panhandle meeting with sfc temps in the 80s in the sw TX Panhandle (83F at Hereford). The 19z KAMA sounding modified for conditions along the boundary results in a narrow corridor of 2000+ J/kg MLCAPE in a more favorably sheared environment than that of the nrn Panhandles. While convective initiation in this area is much more conditional and uncertain, IF (again a big if) a supercell was to form on or encounter this boundary, the conceptual model for low level mesocyclogenesis along a boundary may be met in a classic way. The cool side of this nearly stationary boundary is modifying thermodynamically and Bunker's right moving storm motion would result in mostly streamwise ingestion of horizontal vorticity and a reasonably long residence time with the potential for a storm to ride the boundary. Think that the overall chance of a supercell forming on or encountering this boundary is low, but it is an area that will be watched closely through the evening, especially given that this corridor includes a population of about 250,000 people. Outside of the narrow corridor along and 30 miles to the ne of the boundary, the tornado threat looks less. Simpson/Beat Short Term...Today and Tonight...See mesoscale update above for details on severe thunderstorm potential. Current thinking is that convection that has recently developed in southeast Colorado should expand and eventually accelerate southeast as an MCS with wind and hail the main threat. The more difficult part of the forecast is further south along sharpening boundary. 19z sounding has been launched and a mesoscale discussion talking about this observation will be written and sent shortly. Convection should move east of the area after midnight with only low chances lingering in post-frontal northeasterly flow beneath rising mid-level heights. BRB Long Term...Tuesday through Sunday night...A slow moving upper level low will dig down into the desert southwest on Tuesday, becoming an open trough on Wednesday and moving across the combined Panhandles on Thursday. The prior passage of a cold front will keep the area under cold air advection, with high temperatures on Tuesday through Thursday expected to be about 20 to 25 degrees below normal for this time of year. Overcast skies on all days with overrunning moisture flow into the area will help keep a lid on instability on Tuesday, though the passage of the cold core low on Wednesday and Thursday may bring a chance for isolated to scattered thunderstorms with shower activity. At this time, concern for severe weather is limited during this period. A ridge of high pressure will move over the combined Panhandles and bring a brief respite from shower and thunderstorm activity on Friday. Skies should clear around midday Friday, with high temperatures expected to be in the mid 70s to mid 80s areawide. A long wave trough with associated upper low will push across the Great Basin during the weekend. An approaching cold front on Saturday will once again bring low level moisture advection to the region, bringing the potential for thunderstorms on Saturday. Progression of this system may be slow enough that a chance for thunderstorm activity may persist through Sunday night. Based on the progged setup of this system, there is some indication that a dry line could set up in eastern New Mexico and far western portions of the combined Panhandles Saturday and Sunday. Assessing instability parameters, there is potential for 1000-1500 J/kg of MLCAPE with 0-6 km bulk shear being a limiting factor as present guidance only shows 20-30 kts. We will continue to monitor the development of this pattern, as this will be when the next chance of strong to severe weather may exist. Bieda && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 9/17
Hazardous weather outlook, May 16, 6:10 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT MON MAY 16 2016 OKZ001>003-TXZ001>020-171115-CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN- HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-HUTCHINSON-ROBERTS- HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH-603 PM CDT MON MAY 16 2016 ...A TORNADO WATCH IS IN EFFECT FOR THE NORTHWESTERN TEXAS PANHANDLE THROUGH 10 PM CDT TONIGHT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE TEXAS AND OKLAHOMA PANHANDLES THROUGH 10 PM CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A TORNADO WATCH HAS BEEN ISSUED FOR THE NORTH CENTRAL TEXAS PANHANDLE THROUGH 10 PM CDT THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE COMBINED PANHANDLES THROUGH 10 PM CDT THIS EVENING. SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING TORNADOES ARE LOCATED IN DALLAM COUNTY OVER THE NORTHWEST TEXAS PANHANDLE MOVING EAST TO SOUTHEAST AT 35 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ANY AND ALL STORMS THAT FORM AND MOVE ACROSS THE COMBINED PANHANDLES WILL BRING A RISK OF LARGE HAIL...DAMAGING WINDS...AND TORNADOES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME STORMS COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT...WITH EMERGENCY MANAGEMENT GROUPS RECOMMENDED FOR ACTIVATION IF THEY HAVE NOT ALREADY DONE SO. SPOTTERS AND EMERGENCY MANAGEMENT GROUPS SHOULD MONITOR FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION WEDNESDAY THROUGH SUNDAY.
In the hours before
Local storm report, May 16, 8:18 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
818 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 25 SSW PERRYTON 36.06N 100.97W
05/16/2016 E1.00 INCH OCHILTREE TX AMATEUR RADIO
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER AMA1600327
MJGLocal storm report, May 16, 8:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
827 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 3 NE SPEARMAN 36.23N 101.16W
05/16/2016 E1.50 INCH HANSFORD TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600329
MJGLocal storm report, May 16, 8:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 1 N MASTERSON 35.65N 101.96W
05/16/2016 E1.00 INCH MOORE TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1600330
MJGLocal storm report, May 16, 8:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
831 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL MASTERSON 35.64N 101.96W
05/16/2016 E1.00 INCH MOORE TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600331
MJGLocal storm report, May 16, 8:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
833 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 3 S MASTERSON 35.59N 101.96W
05/16/2016 E2.50 INCH POTTER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600332
MJGLocal storm report, May 16, 8:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
838 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 6 SSE MASTERSON 35.56N 101.92W
05/16/2016 E2.50 INCH POTTER TX STORM CHASER
&&
EVENT NUMBER AMA1600333
MJGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:01 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 59 min |
| May 16, 7:03 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 42 min |
| May 16, 7:29 PM CDT | Areal Flood Advisory | AMA | Moore | 3 hr |
| May 16, 7:35 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 70 min |
| May 16, 7:40 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 80 min |
| May 16, 7:43 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson | 3 hr |
| May 16, 7:49 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 56 min |
| May 16, 8:18 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 72 min |
| May 16, 8:21 PM CDT | Areal Flood Advisory | AMA | Ochiltree, Roberts | 3 hr |
| May 16, 8:37 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 53 min |
| May 16, 8:56 PM CDT | Tornado Warning | AMA | Hemphill | 34 min |
| May 16, 9:15 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 30 min |
| May 16, 9:20 PM CDT | Areal Flood Advisory | AMA | Hemphill, Lipscomb, Roberts | 3 hr |
| May 16, 9:25 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 80 min |
| May 16, 9:29 PM CDT | Areal Flood Advisory | AMA | Carson, Gray, Wheeler | 3 hr |
| May 16, 9:29 PM CDT | Tornado Warning | AMA | Hemphill | 16 min |
| May 16, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 76 min |
| May 16, 10:24 PM CDT | Areal Flood Advisory | AMA | Armstrong, Donley | 3 hr |
| May 16, 10:47 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley, Gray, Wheeler | 73 min |
| May 16, 11:59 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.